Alert archive / New Jersey / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 17, 2001, 9:30 AM EDT for 4 counties in New Jersey; Rockland County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 17, 2001, 9:30 AM EDT (13:30 UTC)
- Expired
- Jun 17, 2001, 1:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ, Union County, NJ, Rockland County, NY
The radar
The Philadelphia radar (KDIX), 98 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KOKX 171334
FFWOKX
NJC003-013-031-039-NYC087-171730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
930 AM EDT SUN JUN 17 2001
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BERGEN COUNTY IN NORTHEAST NEW JERSEY
ESSEX COUNTY IN NORTHEAST NEW JERSEY
PASSAIC COUNTY IN NORTHEAST NEW JERSEY
UNION COUNTY IN NORTHEAST NEW JERSEY
ROCKLAND COUNTY IN SOUTHEAST NEW YORK
* UNTIL 130 PM EDT
* AT 930 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN MOVING INTO THE REGION. THESE AREAS ALREADY RECEIVED SEVERAL
INCHES OF RAIN OVERNIGHT AND ANYMORE RAIN WILL RESULT IN SMALL
STREAMS OVERFLOWING THEIR BANKS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
UPTON NY.
LAT...LON 4064 7441 4061 7424 4078 7414 4098 7394
4125 7401What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:21 AM EDT, 6 hours 9 minutes earlier.
Area forecast discussion, Jun 17, 3:21 AM EDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 321 AM EDT SUN JUN 17 2001 OVERALL...WE PREFER THE AVN AGAIN THIS MRNG. ALTHO DONT AGREE WITH THE AVN QPF NUMBRS...WE LIKE THE GEOGRAPHIC DISTRIBUTION OF THE PCPN. PRETTY CLOSE TO WHATS HAPPENG ATTM. LUKD AT THE SUNY STNYBRK AND PENN STATE MM5 AND NEITHER OF THEM SHOWG WHAT WAS CURRENTLY HAPPENG WITH THE QPF INLND...THUS HAD TO DISCOUNT MM5/S. WE THINK THE NGM TOO FAST...ETA TOO SLO WITH THE MVMT OF THE FORMER TS ALLISON. THE AVN IS A BLEND OF THE TWO AND IS PREFERD. WITH THAT IN MIND...WL GO CATEGORICAL WITH PCPN TDY. PCPN SHUD MOV INTO METRO AREA BTWN 06 AND 09Z. CURRENTLY RADAR SHOWG A BATCH OF TSTMS OFF THE CNTL NJ CST AND HEADD RIGHT FOR THE METRO AREA. ANOTHER BATCH HAS SPRUNG UP S OF STATEN ISLND AND SHUD MOV INTO EWR BEFORE ZFP IS ISSUED. THINKG THE NGM IS TOO DRY AND 1ST PD TEMPS TOO HI...THUS WL TREND TWDS THE MAV/S ESP 1ST PD. FWC TEMPS LUK OK PDS 2 THRU 4. CURRENTLY THE 88D SHOWG A NICE SPIRAL MOVG NWD INTO SRN DELAWARE. AL MDLS SHOW IT MOVG NEWD BUT AS PREVIOUSLY MENTIOND LIKE THE AVN TIMG. ON THE MARINE...WL KEEP THE SCA UP FOR RUFF SEAS...EVEN THO SEAS ARE STILL UNDER SCA...THEY SHUD INCRS LATR THIS MRNG AND DURG THE DAY TDY. ON THE UP SIDE...NO DENSE FG TNT. FIRST CUT OF WRKZFP IN AWIPS NOW. NO MAJOR CHGS PLANND TO XTNDD ATTM. WL ADD TO FFA TO ALSO INCLUDE NYZ068-071-070-CTZ005-009. WL LEAVE IT UP TIL 16Zm TDY. .OKX... CT...FFA 330AM - NOON SUN...CTZ005-009. NJ...FFA MIDNIGHT-NOON SUN...NJZ002>006-011. NY...FFA MIDNIGHT-NOON SUN...NYZ067-071. MARINE...SCA FOR ROUGH SEAS OCEAN WTRS...ANZ350-353-355. WOOLDRIDGE
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:45 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens, Suffolk | 4 hr |
| Jun 17, 12:49 PM EDT | Flash Flood Warning | OKX | Westchester | 3 hr |
Nearby
Flash Flood Warnings in New Jersey, 2001Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.